Alert archive / New York / Wind Advisories in 2013
Wind Advisory 21, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Nov 13, 2013, 11:34 PM EST for Erie County, Niagara County, New York. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2013, 11:34 PM EST (04:34 UTC)
- Expired
- Nov 14, 2013, 12:36 PM EST
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 2 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WWUS71 KBUF 140434 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1134 PM EST WED NOV 13 2013 NYZ001-010-141245- /O.NEW.KBUF.WI.Y.0021.131114T0434Z-131114T2100Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 1134 PM EST WED NOV 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THURSDAY. * LOCATIONS...NORTHERN ERIE AND NIAGARA COUNTIES. STRONGEST GUSTS NEAR LAKE ERIE AND THE NIAGARA RIVER. * TIMING...THROUGH LATE THURSDAY AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...GUSTY WINDS WILL BRING DOWN A FEW SMALL TREE LIMBS AND RESULT IN ISOLATED POWER OUTAGES. WINDS WILL ALSO RESULT IN DIFFICULT TRAVEL IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
4 follow-up statements
176 WWUS71 KBUF 140845 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 AM EST THU NOV 14 2013 NYZ001-010-141645- /O.CON.KBUF.WI.Y.0021.000000T0000Z-131114T2100Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 345 AM EST THU NOV 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...NORTHERN ERIE AND NIAGARA COUNTIES. STRONGEST GUSTS NEAR LAKE ERIE AND THE NIAGARA RIVER. * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...GUSTY WINDS WILL BRING DOWN A FEW SMALL TREE LIMBS AND RESULT IN ISOLATED POWER OUTAGES. WINDS WILL ALSO RESULT IN DIFFICULT TRAVEL IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ THOMAS
748 WWUS71 KBUF 141150 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 650 AM EST THU NOV 14 2013 NYZ001-010-142000- /O.CON.KBUF.WI.Y.0021.000000T0000Z-131114T2100Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 650 AM EST THU NOV 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...NORTHERN ERIE AND NIAGARA COUNTIES. STRONGEST GUSTS NEAR LAKE ERIE AND THE NIAGARA RIVER. * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...GUSTY WINDS WILL BRING DOWN A FEW SMALL TREE LIMBS AND RESULT IN ISOLATED POWER OUTAGES. WINDS WILL ALSO RESULT IN DIFFICULT TRAVEL IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ THOMAS
902 WWUS71 KBUF 141450 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 950 AM EST THU NOV 14 2013 NYZ001-010-142100- /O.CON.KBUF.WI.Y.0021.000000T0000Z-131114T2100Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 950 AM EST THU NOV 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...NORTHERN ERIE AND NIAGARA COUNTIES. STRONGEST GUSTS NEAR LAKE ERIE AND THE NIAGARA RIVER. * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS WILL BRING DOWN A FEW SMALL TREE LIMBS AND RESULT IN ISOLATED POWER OUTAGES. WINDS WILL ALSO RESULT IN DIFFICULT TRAVEL IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
076 WWUS71 KBUF 141736 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1236 PM EST THU NOV 14 2013 NYZ001-010-141845- /O.CAN.KBUF.WI.Y.0021.000000T0000Z-131114T2100Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 1236 PM EST THU NOV 14 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO GUST TO ABOUT 45 MPH THIS AFTERNOON NORTHEAST OF LAKE ERIE...BUT THE RISK FOR DAMAGING WIND GUSTS HAS DIMINISHED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 13, 9:26 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Nov 13, 9:26 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
926 PM EST WED NOV 13 2013
.SYNOPSIS...
HIGH PRESSURE BUILDING NORTH ACROSS THE OHIO VALLEY WILL BRING
DRY WEATHER AND RATHER WINDY CONDITIONS LATER TONIGHT INTO THURSDAY.
AS THE HIGH SLIDES OFF THE MIDDLE ATLANTIC COAST FRIDAY AND
SATURDAY...TEMPERATURES WILL WARM TO ABOVE AVERAGE LEVELS. MOISTURE
INCREASING AHEAD OF A SLOW MOVING COLD FRONT WILL BRING A CHANCE FOR
SHOWERS SATURDAY NIGHT AND SUNDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
HIGH CIRRUS WILL CONTINUE TO DROP SOUTH ACROSS THE AREA TONIGHT WITH
PARTLY CLOUDY SKIES AT TIMES. A PATCH OF LOWER CLOUDS PERSISTS EAST
OF LAKE ONTARIO...AND IT MAY REMAIN THROUGH THE REST OF TONIGHT AND
INTO THURSDAY.
AT THE EAST END OF LAKE ONTARIO THE AIRMASS IS FORECAST TO REMAIN
JUST COLD ENOUGH TO SUPPORT SOME LAKE GENERATED CLOUD COVER BENEATH
A STEEP AND LOW INVERSION. BOTH THE NAM AND CANADIAN GEM KEEP A
DECENT FIELD OF LOW LEVEL MOISTURE EAST OF THE LAKE THROUGH MUCH OF
THURSDAY...AIDED BY UPSLOPE FLOW INTO THE HIGHER TERRAIN. MODEL
GUIDANCE ALSO SHOWS SOME SEMBLANCE OF COLD AIR DAMMING EAST OF THE
LAKE...WHICH WOULD PRODUCE A MESOSCALE AREA OF ENHANCED ISENTROPIC
UPGLIDE. BOTH MODELS ALSO TRY TO SPIT OUT SOME VERY LIGHT QPF. A
LOOK AT BUFKIT SOUNDINGS FROM BOTH THE NAM AND GFS INDICATE A CLOUD
LAYER MUCH TOO WARM TO SUPPORT ICE NUCLEI AND THUS SNOW POTENTIAL...
WITH THE FAVORED TEMPERATURE RANGE FOR CRYSTAL GROWTH WELL REMOVED
ABOVE THE INVERSION. THIS INDICATES THAT IF ANY PRECIP DOES
FORM...IT WILL BE IN THE FORM OF DRIZZLE. THERE IS A CHANCE SOME
OF THIS MAY BE FREEZING DRIZZLE INLAND FROM LAKE ONTARIO WHERE
SURFACE TEMPS WILL REMAIN AT OR BELOW FREEZING THROUGH MID MORNING
THURSDAY. CONFIDENCE IS FAR TOO LOW TO CONSIDER ANY ADVISORY YET
IN THIS SCENARIO GIVEN THE MARGINAL MOISTURE DEPTH FOR DRIZZLE
FORMATION.
OTHERWISE OUR PRIMARY FOCUS WILL SHIFT TO THE POTENTIAL FOR RATHER
WINDY CONDITIONS. ON THE SYNOPTIC SCALE...HIGH PRESSURE CENTERED
OVER THE TENNESSEE VALLEY WILL SHIFT SLOWLY TO THE EAST...WHILE LOW
PRESSURE MOVES EAST ACROSS JAMES BAY INTO SOUTHERN QUEBEC. THE TIGHT
PRESSURE GRADIENT BETWEEN THESE SYSTEMS WILL RESULT IN STRENGTHENING
SOUTHWEST WINDS. AT THE SAME TIME...A 50 KNOT LOW LEVEL JET IS
FORECAST TO PUSH EAST ACROSS NEW YORK STATE. IF THE STRONGER WINDS
ALOFT WERE TO MIX DOWN TO THE SURFACE...THERE WOULD BE A GOOD CHANCE
FOR ADVISORY LEVEL WINDS. HOWEVER...THE PRESENCE OF A STEEPENING LOW
LEVEL INVERSION WILL ACT AS LID AND KEEP THE STRONGER WINDS
ALOFT...ESPECIALLY TONIGHT AND KEEP GUSTS IN THE 20-25 KNOT RANGE IN
MOST LOCATIONS...HIGHER NORTHEAST OF LAKE ERIE NEAR BUFFALO AND
NIAGARA FALLS DUE TO FUNNELING OFF THE LAKE. WITH THE ONSET OF
DAYTIME HEATING THURSDAY MORNING...SOME OF THE STRONGER WINDS WILL
DOWN TO THE SURFACE...BUT THE LATEST MOMENTUM TRANSFER SCHEMES
SUGGESTS THAT THE HIGHER GUSTS SHOULD REMAIN JUST BELOW WIND
ADVISORY CRITERIA. THE LATEST NAM BUFKIT WIND PROFILES SUGGESTS THAT
THE STRONGEST WINDS WILL OCCUR BETWEEN 14Z AND 21Z THURSDAY...WITH
THE STRONGEST GUSTS EXPECTED TO IMPACT THE NIAGARA FRONTIER DOWNWIND
OF LAKE ERIE.
ONGOING WARM AIR ADVECTION WILL ALLOW TEMPERATURES TO HOLD STEADY OR
SLOWLY RISE OVERNIGHT. ON THURSDAY...TEMPERATURES SHOULD REBOUND
INTO THE 40S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
IT WILL BE A QUIET END TO THE WEEK AND START TO THE WEEKEND AS THE
NORTHERN BRANCH OF THE JET STREAM AND A SERIES OF SHORTWAVES RIDING
ALONG IT WILL REMAIN WELL TO OUR NORTH ACROSS NORTHERN ONTARIO AND
QUEBEC. INSTEAD OUR FORECAST AREA WILL CONTINUE TO BE UNDER THE
INFLUENCE OF AN EXPANSIVE AREA OF HIGH PRESSURE CENTERED OFF THE
CAROLINA COAST THAT WILL GRADUALLY DRIFT FARTHER OFF THE COAST AND
RE-ESTABLISH ITSELF OFF THE NEW ENGLAND COAST AND ACROSS ATLANTIC
CANADA. ASIDE FROM PASSING MID/HIGH CLOUDS OWING TO OUR POSITION
ON THE SOUTHERN FRINGE OF THE AFOREMENTIONED JET AND INCREASING
WARM ADVECTION ALOFT ACROSS THE GREAT LAKES AS THE MID- LEVEL
ANTICYCLONE DRIFTS NORTHEASTWARD...THERE WILL BE NOTHING IN THE
WAY OF PRECIP TO SPEAK OF THROUGH SATURDAY NIGHT.
GUSTY WINDS WILL CONTINUE TO REMAIN AN ISSUE ON THE LAKES AND ACROSS
HIGHER ELEVATIONS THURSDAY NIGHT AND INTO FRIDAY AS A RELATIVELY
TIGHT PRESSURE GRADIENT WILL REMAIN BETWEEN THE HIGH TO OUR
SOUTHEAST AND LOW PRESSURE OVER NORTHERN CANADA WITH ADDITIONAL
LOCALIZED FUNNELLING UP THE LAKES CONTRIBUTING AS WELL...HOWEVER WE
SHOULD SEE WINDS SUBSIDE FRIDAY EVENING AS THE APPROACH OF A
SHORTWAVE RIDGE ALOFT WE INDUCE A SURFACE REFLECTION THAT WILL MOVE
ACROSS THE REGION AND LOWER THE PRESSURE GRADIENT.
TEMPERATURES ACROSS THE LOWER GREAT LAKES REGION WILL CLIMB TO ABOVE
AVERAGE DURING THIS PERIOD AS WARMER AIR FROM THE MIDWEST FLOWS
ACROSS THE REGION...THOUGH WE WILL BE FAR ENOUGH ON THE NORTHERN
FRINGE OF THIS AIRMASS TO KEEP READINGS NEAR NORMAL WITH HIGHS IN
THE UPPER 40S FRIDAY. TEMPERATURES WILL CONTINUE THEIR CLIMB ON
SATURDAY INTO SATURDAY NIGHT AS FLOW BACKS TO THE SOUTH AND
INCREASINGLY WARM AND MOIST AIR ADVECTS INTO THE REGION. LOOK FOR
HIGHS IN THE LOW TO MID 50S SATURDAY WITH LOWS IN THE UPPER 30S TO
LOWER 40S SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
DEEP LAYER SOUTHERLY FLOW WILL BECOME ESTABLISHED ACROSS THE LOWER
GREAT LAKES DURING THIS PERIOD AS THE NORTHERN BRANCH OF THE JET
STREAM DIVES SOUTH ACROSS THE WESTERN UNITED STATES...CARVING OUT A
DEEP TROUGH ACROSS THE PLAINS STATES. INCREASINGLY WARM MOIST RETURN
FLOW AND PRONOUNCED ISENTROPIC UPLIFT BETWEEN THIS TROUGH AND THE
HIGH OFF THE EAST COAST COUPLED WITH A SERIES OF SUBTLE SHORTWAVES
EJECTING OUT OF THE BASE OF THE LONGWAVE TROUGH ACROSS THE GREAT
LAKES WILL BRING SHOWERS TO WESTERN NEW YORK ON WHAT WILL BE A VERY
MILD MID-NOVEMBER SUNDAY WITH HIGHS THAT WILL LIKELY TOP OUT IN THE
LOWER 60S.
THE UNSETTLED WEATHER WILL CONTINUE INTO THE UPCOMING WEEK AS THIS
DEEP UPPER LEVEL TROUGH TRANSLATES ACROSS THE UPPER MIDWEST AND
GREAT LAKES. A POWERFUL SHORTWAVE PROGGED TO EJECT OUT OF THE BASE
OF THIS TROUGH WILL INDUCE SURFACE CYCLOGENESIS SOMEWHERE ACROSS THE
UPPER MIDWEST/UPPER GREAT LAKES...RESULTING IN A RAPIDLY DEEPENING
LOW THAT WILL TAKE ADVANTAGE OF THE SHARP THERMAL GRADIENT BETWEEN
WARM AIR ADVECTING NORTHWARDS ACROSS THE EASTERN HALF OF THE
COUNTRY AND ARCTIC AIR OVER THE CANADIAN PRAIRIE PROVINCES. WHILE
THERE ARE DIFFERENCES IN SUBTLE FEATURES THAT DICTATE THAT EXACTLY
LOCATION/TIMING OF HOW THIS PATTERN WILL EVOLVE...THE GENERAL
CONSENSUS REMAINS THE SAME...TRACKING A RAPIDLY DEEPENING LOW ACROSS
THE WESTERN GREAT LAKES NORTHEASTWARD INTO QUEBEC AND SWEEPING A
STRONG COLD FRONT ACROSS THE LOWER GREAT LAKES...INCLUDING
WESTERN/NORTH-CENTRAL NEW YORK IN THE MONDAY/MONDAY NIGHT TIME
FRAME.
CONSIDERING THE ABOVE...EXPECT ONE MORE DAY OF VERY MILD
TEMPERATURES ON MONDAY TO BE ACCOMPANIED BY PLENTY OF RAINFALL
ALONG/AHEAD OF THE APPROACHING COLD FRONT AS MODEL PWATS APPROACH
1.5 INCHES TO BE FOLLOWED BY RAPIDLY FALLING TEMPERATURES MONDAY
NIGHT AS READINGS FALL THROUGH THE 30S AND WE RETURN TO WINTER.
WITH 850MB TEMPS FALLING TO -12C TO -15C TUESDAY AND AN UPPER LEVEL
TROUGH OVERHEAD...EXPECT WIDESPREAD LAKE EFFECT SNOW SHOWERS ACROSS
THE GREAT LAKES ON NORTHWESTERLY FLOW THAT WILL LIKELY LAST INTO
THE MIDDLE OF THE WEEK.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
MAINLY VFR WILL PREVAIL FOR THE 00Z TAF CYCLE WITH THE EXCEPTION OF
THE EASTERN LAKE ONTARIO REGION. A MOIST FLOW OFF LAKE ONTARIO WILL
CONTINUE TO PRODUCE A PLUME OF LOWER CLOUD COVER EAST OF LAKE
ONTARIO ESPECIALLY LATER TONIGHT AND THURSDAY MORNING. THIS WILL
BRING AREAS OF MVFR OR EVEN IFR CIGS MAINLY ACROSS THE HIGHER
TERRAIN OF THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS.
SOME PATCHY DRIZZLE OR FREEZING DRIZZLE IS ALSO POSSIBLE LATE
TONIGHT AND THURSDAY MORNING MAINLY ACROSS HIGHER TERRAIN. ANY
DRIZZLE SHOULD END BY MIDDAY THURSDAY...WITH THE LOWER CLOUD DECK
CLEARING OUT DURING THE AFTERNOON AS THE AIRMASS BECOMES TOO WARM TO
SUPPORT LAKE EFFECT CLOUDS.
ELSEWHERE VFR WILL PREVAIL WITH SOME THIN CIRRUS LEVEL CLOUDINESS. A
STRONG LOW LEVEL JET WILL CONTINUE OVER THE REGION TONIGHT THROUGH
THURSDAY. THIS WILL BRING LOW LEVEL WIND SHEAR TO LOCATIONS WHICH
PARTIALLY DECOUPLE TONIGHT AND LOSE SURFACE WIND GUSTS...MAINLY
ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER AND FINGER LAKES. IT
NOW APPEARS MOST OF THE TAF SITES WILL KEEP ENOUGH GUSTINESS
OVERNIGHT TO PREVENT LOW LEVEL WIND SHEAR BY THE STRICT DEFINITION.
ON THURSDAY WINDS WILL INCREASE WITH GUSTS TO 35+ KNOTS LIKELY
NORTHEAST OF THE LAKES AND 25-30 KNOTS FARTHER INLAND.
OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...VFR.
SUNDAY...MAINLY VFR WITH CHANCE OF -SHRA.
MONDAY...MVFR/VFR WITH -SHRA LIKELY.
&&
.MARINE...
GALE WARNINGS AND SMALL CRAFT ADVISORIES REMAIN IN EFFECT AS
INDICATED BELOW.
THE STRENGTHENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
TENNESSEE VALLEY AND LOW PRESSURE OVER TRACKING EAST ACROSS JAMES
BAY WILL GENERATE INCREASING SOUTHWEST WINDS ON THE LAKES TONIGHT
THROUGH THURSDAY. WHILE THIS FLOW WILL BE ASSOCIATED WITH STRONG
WARM AIR ADVECTION...THE LONG FETCH ACROSS THE LAKES AND
FUNNELING EFFECTS WILL LIKELY RESULT IN GALE FORCE WINDS.
THESE CONDITIONS MAY LAST INTO THURSDAY NIGHT...ALTHOUGH THE CORE OF
THE STRONGEST WINDS WILL IMPACT THE AREA TONIGHT THROUGH THURSDAY
AFTERNOON.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR LEZ020.
GALE WARNING UNTIL 4 PM EST THURSDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR
LOZ030.
GALE WARNING UNTIL 4 PM EST THURSDAY FOR LOZ042>045-
062>065.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR
SLZ022-024.
&&
SYNOPSIS...TJP
NEAR TERM...HITCHCOCK/TJP
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...TJPHazardous weather outlook, Nov 13, 11:32 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1132 PM EST WED NOV 13 2013 NYZ002>008-011>014-019>021-085-150445- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 1132 PM EST WED NOV 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. STRONG SOUTHWEST WINDS ARE EXPECTED TONIGHT WITH GUSTS UP TO 45 MPH POSSIBLE...ESPECIALLY CLOSER TO THE LAKE ERIE AND LAKE ONTARIO SHORELINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG SOUTHWEST WINDS ARE EXPECTED TONIGHT WITH GUSTS UP TO 45 MPH POSSIBLE...ESPECIALLY CLOSER TO THE LAKE ERIE AND LAKE ONTARIO SHORELINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-150445- NIAGARA-NORTHERN ERIE- 1132 PM EST WED NOV 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-150445- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1132 PM EST WED NOV 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-150445- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1132 PM EST WED NOV 13 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 12:52 PM EST | Small Craft Advisory | BUF | 27 hr |
Nearby
Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.